Alert archive / Michigan / River Flood Warnings in 2011

River Flood Warning 17, NWS Grand Rapids, MI

May 30, 2011Barry County, Michigan

NWS Grand Rapids, MI issued this river flood warning at May 30, 2011, 12:31 PM EDT for Barry County, Michigan. It took effect at Jun 1, 2011, 12:22 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 30, 2011, 12:31 PM EDT (16:31 UTC)
In effect from
Jun 1, 2011, 12:22 AM EDT
Expired
May 31, 2011, 10:54 PM EDT
In force
Issued by
NWS Grand Rapids, MI
Flood severity
Minor

County Barry County, MI

The radar

The Grand Rapids radar (KGRR), 38 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Thornapple River at Hastings (HSTM4). The gauge peaked at 6.89 ft at May 31, 2011, 5:00 PM EDT.

actionminormoderatemajor4681005/3005/3106/0106/02
Action stage
5 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04117500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WGUS43 KGRR 301631
FLWGRR


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1231 PM EDT MON MAY 30 2011

...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN...

  THORNAPPLE RIVER ABOVE HASTINGS AFFECTING BARRY COUNTY

.THE CURRENT WEATHER IS DOMINATED BY A HIGH PRESSURE SYSTEM DUE
EXCESSIVE RAINFALL ON SUNDAY THE RIVERIS EXPECTED TO REACH FLOOD
STAGE AND REMAIN FOR THE 48 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK 
YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.  
NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER.  IF 
YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY.


THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD 
STAGE.  

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC015-311831-
/O.NEW.KGRR.FL.W.0017.110531T0600Z-110602T0000Z/
/HSTM4.1.ER.110531T0600Z.110531T1800Z.110601T1200Z.NO/
1231 PM EDT MON MAY 30 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE THORNAPPLE RIVER ABOVE HASTINGS.
* FROM LATE TONIGHT TO WEDNESDAY EVENING.
* AT 12:15 PM MONDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 7.1 FEET BY TOMORROW EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF RIVERBEND GOLF 
  COURSE...TYDEN PARK IN HASTINGS...AND HOMES UPSTREAM AND 
  DOWNSTREAM OF HASTINGS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET 
  ON MAR 14 2010.  

$$
3 follow-up statements
866 
WGUS83 KGRR 310119
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
919 PM EDT MON MAY 30 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  GRAND RIVER NEAR COMSTOCK PARK AFFECTING KENT COUNTY
  THORNAPPLE RIVER ABOVE HASTINGS AFFECTING BARRY COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY

.THE CURRENT WEATHER IS DOMINATED BY AN APPROACHING AREA OF LOW
PRESSURE. THIS WEATHER SYSTEM WILL PRODUCE RAINFALL AMOUNTS RANGING
FROM ONE TO THREE TENTHS OF AN INCH.  THE EXTENDED OUTLOOK IS FOR
SHOWERS ENDING LATE TUESDAY AND HIGH PRESSURE FOR MID WEEK. THE
FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC081-010319-
/O.EXT.KGRR.FL.W.0014.000000T0000Z-110604T0000Z/
/CMPM4.1.ER.110530T0540Z.110530T2234Z.110603T0000Z.NO/
919 PM EDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR COMSTOCK PARK.
* UNTIL FRIDAY EVENING.
* AT  6:34 PM MONDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY EVENING.
* IMPACT...AT 12.0 FEET...EXPECT MINOR FLOODING OF HOMES ALONG 
  ABRIGADOR TRAIL
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET
  ON MAR 1 2001.  

$$

MIC015-010318-
/O.EXT.KGRR.FL.W.0017.110531T1800Z-110602T1800Z/
/HSTM4.1.ER.110531T1800Z.110601T0600Z.110602T0600Z.NO/
919 PM EDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE THORNAPPLE RIVER ABOVE HASTINGS.
* FROM TUESDAY AFTERNOON TO THURSDAY AFTERNOON.
* AT  8:15 PM MONDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 7.1 FEET BY EARLY WEDNESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF RIVERBEND GOLF 
  COURSE...TYDEN PARK IN HASTINGS...AND HOMES UPSTREAM AND 
  DOWNSTREAM OF HASTINGS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET 
  ON MAR 14 2010.  

$$

MIC077-010318-
/O.CON.KGRR.FL.W.0015.000000T0000Z-110602T0600Z/
/VCKM4.1.ER.110529T1324Z.110530T1100Z.110601T0600Z.NR/
919 PM EDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE PORTAGE RIVER NEAR VICKSBURG.
* UNTIL LATE WEDNESDAY NIGHT.
* AT  7:00 AM MONDAY THE STAGE WAS 5.2 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY WEDNESDAY MORNING.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.5 FEET 
  ON MAR 13 2009.  

$$
250 
WGUS83 KGRR 311444
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1044 AM EDT TUE MAY 31 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  GRAND RIVER NEAR COMSTOCK PARK AFFECTING KENT COUNTY
  THORNAPPLE RIVER ABOVE HASTINGS AFFECTING BARRY COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY

.THUNDERSTORMS WILL AFFECT THE REGION TODAY...PRODUCING A QUICK
QUARTER OF AN INCH OF RAIN OR MORE TO THE RIVERS. THIS IS NOT
EXPECTED TO SIGNIFICANTLY AFFECT THE LEVELS. DRIER WEATHER IS
ANTICIPATED WEDNESDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED 
AND FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC081-011644-
/O.EXT.KGRR.FL.W.0014.000000T0000Z-110603T0000Z/
/CMPM4.1.ER.110530T0540Z.110601T0600Z.110602T2017Z.NO/
1044 AM EDT TUE MAY 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR COMSTOCK PARK.
* UNTIL THURSDAY EVENING.
* AT  7:55 AM TUESDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET BY 
  AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY AFTERNOON.
* IMPACT...AT 12.0 FEET...EXPECT MINOR FLOODING OF HOMES ALONG 
  ABRIGADOR TRAIL
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET
  ON JAN 24 2005.  

$$

MIC015-011643-
/O.EXT.KGRR.FL.W.0017.110601T0422Z-110602T1200Z/
/HSTM4.1.ER.110601T0422Z.110601T1200Z.110602T0600Z.NO/
1044 AM EDT TUE MAY 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE THORNAPPLE RIVER ABOVE HASTINGS.
* FROM LATE TONIGHT TO THURSDAY MORNING.
* AT 10:15 AM TUESDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF RIVERBEND GOLF 
  COURSE...TYDEN PARK IN HASTINGS...AND HOMES UPSTREAM AND 
  DOWNSTREAM OF HASTINGS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET 
  ON MAR 14 2010.  

$$

MIC077-011643-
/O.EXT.KGRR.FL.W.0015.000000T0000Z-110602T0000Z/
/VCKM4.1.ER.110529T1324Z.110530T1100Z.110601T1800Z.NR/
1044 AM EDT TUE MAY 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE PORTAGE RIVER NEAR VICKSBURG.
* UNTIL WEDNESDAY EVENING.
* AT  7:00 AM TUESDAY THE STAGE WAS 5.2 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.5 FEET 
  ON MAR 13 2009.  

$$
069 
WGUS83 KGRR 010254
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1054 PM EDT TUE MAY 31 2011

 ...THE FLOOD WARNING HAS BEEN CANCELLED AND DOWNGRADED TO A FLOOD 
ADVISORY FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN...

  THORNAPPLE RIVER ABOVE HASTINGS AFFECTING BARRY COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  GRAND RIVER NEAR COMSTOCK PARK AFFECTING KENT COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY

.THE CURRENT WEATHER IS DOMINATED BY A HIGH PRESSURE SYSTEM
BUILDING IN FROM THE WEST. THIS WEATHER SYSTEM WILL NOT PRODUCE ANY
ADDITIONAL RAINFALL.  THE EXTENDED OUTLOOK IS FOR A FEW RAINSHOWERS
THURSDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST
24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC081-020454-
/O.EXT.KGRR.FL.W.0014.000000T0000Z-110603T1200Z/
/CMPM4.1.ER.110530T0540Z.110601T0600Z.110602T1200Z.NO/
1054 PM EDT TUE MAY 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR COMSTOCK PARK.
* UNTIL FRIDAY MORNING.
* AT  6:20 PM TUESDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET BY 
  AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY MORNING.
* IMPACT...AT 12.0 FEET...EXPECT MINOR FLOODING OF HOMES ALONG 
  ABRIGADOR TRAIL
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET
  ON JAN 24 2005.  

$$

MIC077-020453-
/O.EXT.KGRR.FL.W.0015.000000T0000Z-110607T1730Z/
/VCKM4.1.ER.110529T1324Z.110530T1100Z.110602T0757Z.NR/
1054 PM EDT TUE MAY 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE PORTAGE RIVER NEAR VICKSBURG.
* UNTIL TUESDAY JUNE 07.
* AT  7:00 AM TUESDAY THE STAGE WAS 5.2 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY MORNING.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.5 FEET 
  ON MAR 13 2009.  

$$

MIC015-010324-
/O.CAN.KGRR.FL.W.0017.000000T0000Z-110601T0430Z/
/HSTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 PM EDT TUE MAY 31 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE THORNAPPLE RIVER ABOVE HASTINGS.
  AND HAS BEEN DOWNGRADED TO A FLOOD ADVISORY.
* AT 10:15 PM TUESDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.9 FEET.  THE 
  RIVER WILL FALL TO 6.8 FEET BY THURSDAY MORNING.
* IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF RIVERBEND GOLF 
  COURSE...TYDEN PARK IN HASTINGS...AND HOMES UPSTREAM AND 
  DOWNSTREAM OF HASTINGS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET 
  ON MAR 14 2010.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at May 30, 7:32 AM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, May 30, 7:32 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
732 AM EDT MON MAY 30 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(424 AM EDT MON MAY 30 2011)
A WARM FRONT WILL MOVE NORTH THROUGH THE AREA DURING THE DAY TODAY.
MUCH WARMER TO NEARLY HOT CONDITIONS WILL MOVE INTO THE AREA FROM
THE SOUTH AS THE FRONT MOVES NORTH OF THE AREA. HIGH TEMPERATURES
ACROSS THE AREA TODAY AND ON TUESDAY WILL WARM WELL INTO THE 80S TO
LOWER 90S.

A COLD FRONT WILL MOVE THROUGH THE AREA THEN TUESDAY AFTERNOON AND
EVENING. THIS FRONT IS EXPECTED TO BRING SOME RAINFALL TO THE AREA
TUESDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD BACK IN FOR
MID WEEK BRINGING QUIET AND MILD CONDITIONS TO THE AREA.

&&

.SHORT TERM...(424 AM EDT MON MAY 30 2011)
(TODAY THROUGH WEDNESDAY)
ONLY REAL CHALLENGE IN THE SHORT TERM IS DEALING WITH THE POTENTIAL
FOR CONVECTION AND SEVERE WX FOR TUE AFTERNOON AND TUE EVENING AS A
COLD FRONT MOVES THROUGH THE AREA.

A LOOK AT THE REGIONAL RADAR COMPOSITE SHOWS THE UPPER RIDGE HAS
BUILT UP NICE ACROSS THE REGION. CONVECTION FIRING ON THE PERIPHERY
OF THE RIDGE IS VERY EVIDENT. VERY WARM AIR BETWEEN 850 AND 700 MB
COMBINING WITH A DRY ATMOSPHERE IS CAPPING ANY THREAT OF CONVECTION
THAT TRIES TO FORM. THIS IS EVEN THE CASE AS THERE IS A 35 KNOT LLJ
THAT IS IN PLACE ACROSS THE AREA THIS MORNING.

THE LLJ WILL TEND TO DIMINISH IN OUR AREA AS THE FOCUS OF THE LLJ
WILL TEND TO SHIFT TO THE WEST WITH THE SFC LOW TAKING SHAPE ACROSS
THE PLAINS TODAY AS THE WRN TROUGH DIGS ACROSS THE ROCKIES. THE
UPPER RIDGE WILL HOLD TIGHT AND CONTINUE TO CAP ANY THREAT OF
CONVECTION. H850 TEMPS AROUND 20C OR SO WILL SUPPORT MAX TEMPS IN
THE UPPER 80S TO LOWER 90S AT MOST LOCATIONS...EXCEPT THE COASTLINE.
THE SOMEWHAT MOIST LOW LEVELS IN PLACE WILL HELP TO KEEP TEMPS FROM
DROPPING BELOW THE MID 60S TONIGHT.

THE UPPER RIDGE AXIS WILL SHIFT JUST EAST OF THE AREA BY TUE
MORNING. EVEN WITH THIS BEING THE CASE...IT IS GOING TO TAKE SOME
DEEPER MOISTURE ADVECTION AND COOLER TEMPS ALOFT TO ALLOW FOR ANY
PCPN TO BE POSSIBLE ACROSS THE CWFA. THE UPPER LOW ACROSS THE WRN
STATES THIS MORNING WILL BEGIN TO AFFECT THE CWFA TUE AFTERNOON IN
THE FORM OF HEIGHT FALLS/COOLER AIR ALOFT BUILDING IN. THE
ASSOCIATED COLD FRONT IS SHOWN BY THE MODELS TO MOVE THROUGH THE
CWFA DURING THE TUE EVENING HOURS.

THE TIMING OF THE FRONTAL PASSAGE IS GOING TO ALLOW FOR SOME
EFFICIENT DESTABILIZATION TUE AFTERNOON. ML CAPES ARE FORECAST TO
INCREASE TO BETWEEN 2500-3000 J/KG TUE AFTERNOON AWAY FROM LAKE
MICHIGAN WITH TEMPS WELL IN THE 80S AND DEW POINTS IN THE 60S.
CONVECTION IS EXPECTED TO DEVELOP TO OUR NW ON TUE AFTERNOON AND
MOVE IN LATE TUE AFTERNOON/TUE EVENING. DEEP LAYER SHEAR WILL BE IN
THE PROCESS OF INCREASING AS THE MID LEVEL FLOW INCREASES WITH THE
UPPER LOW APPROACHING THE AREA. WE COULD SEE SOME FAIRLY ORGANIZED
STORMS. HAIL IS POSSIBLE AS THE CAPE IN THE -10 TO -30C LAYER IS
SOMEWHAT THICK. THE MAINLY UNIDIRECTIONAL WIND FIELDS WOULD SUPPORT
A WIND THREAT...AS WOULD THE DRY ATMOSPHERE FOR PCPN LOADING.

ONCE THE FRONT MOVES THROUGH TUE EVENING...THE THREAT FOR PCPN WILL
END PRETTY QUICKLY. TEMPS WILL COOL OFF...HOWEVER NOT SIGNIFICANTLY.
RIDGING WILL BUILD IN FOR WED...PROVIDING A MILD AND SUNNY DAY FOR
THE AREA.

&&

.LONG TERM...(424 AM EDT MON MAY 30 2011)
(WEDNESDAY NIGHT THROUGH SUNDAY)
WARM AIR ADVECTION AND SOME WEAK MOISTURE RETURN MAY BRING A FEW
SHOWERS IN BY THURSDAY OR THURSDAY NIGHT. UPPER RIDGING MOVES IN BY
FRIDAY AND SATURDAY SO DROPPED POPS AND BUMPED TEMPS UP A BIT. COLD
FRONT MOVES THROUGH SATURDAY NIGHT AS UPPER RIDGE FLATTENS. MOISTURE
IS LIMITED...SO KEPT THE WEEKEND DRY.

&&

.AVIATION...(732 AM EDT MON MAY 30 2011)
THE FOG HAS ALREADY MIXED OUT AND EXPECT VFR CONDITIONS TODAY AND
TONIGHT WITH WINDS GOING SOUTH SOUTHWEST AND INCREASING TO AROUND 12
KNOTS.

&&

.MARINE...(424 AM EDT MON MAY 30 2011)
WE WILL BE EXTENDING THE DENSE FOG ADVISORY OVER THE LAKE UNTIL 10
AM THIS MORNING TO ALLOW THE DAY SHIFT TO USE VISIBLE SATELLITE TO
ASSESS THE AMOUNT OF FOG OVER THE LAKE.

WINDS WILL GENERALLY BE ON THE INCREASE TODAY AND TUESDAY AS THE
FRONTAL SYSTEM APPROACHES THE AREA. THE WARMER AIR MOVING IN OVER
THE COOLER WATER WILL LIMIT THE WIND POTENTIAL SOME. RIGHT NOW WE
BELIEVE THAT WINDS WILL GENERALLY BE IN THE 10 TO 20 KNOT CATEGORY
UNTIL THE FRONT KNOCKS ON OUR DOORSTEP TUE AFTERNOON. AN ADVISORY
MAY BE NEEDED AT THAT TIME.

&&

.HYDROLOGY...(424 AM EDT MON MAY 30 2011)
THE HEAVY RAIN POTENTIAL HAS ENDED ACROSS THE AREA WITH THE DRY AND
WARM AIR MASS ALOFT MOVING IN AND KEEPING PCPN OUT OF THE AREA UNTIL
TUE AFTERNOON. THAT SAID...WE HAVE NUMEROUS RIVER FLOOD ADVISORIES
AND A FEW RIVER FLOOD WARNINGS IN EFFECT DUE TO ALL OF THE RECENT
RAIN. IT LOOKS LIKE THAT MOST OF THE NEXT FEW DAYS SHOULD REMAIN
RELATIVELY DRY WITH THE MAIN CHC OF RAIN COMING TUE AFTERNOON AND
EVENING WITH THE COLD FRONT. BASIN AVERAGES FROM THE TUE EVENT
SHOULD BE A QUARTER OF AN INCH OR SO. THIS SHOULD NOT CAUSE ANY
ADDITIONAL SIGNIFICANT PROBLEMS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...DENSE FOG ADVISORY ST. JOE TO MANISTEE THROUGH 14Z TODAY.

&&

SYNOPSIS:    NJJ
SHORT TERM:  NJJ
LONG TERM:   OSTUNO
AVIATION:    OSTUNO
MARINE:      NJJ
HYDROLOGY:   NJJ
Hazardous weather outlook, May 30, 5:16 AM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
516 AM EDT MON MAY 30 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-310930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
516 AM EDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL LIFT BY 9 AM. SOME MINOR FLOODING OF LOW
LYING AREAS AND STREAMS WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE WEATHER IS POSSIBLE TUESDAY NIGHT. DAMAGING WINDS AND HAIL
ARE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT.

LMZ844>849-310930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
516 AM EDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOME DENSE FOG IS POSSIBLE THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE WEATHER IS POSSIBLE TUESDAY NIGHT. DAMAGING WINDS AND HAIL
ARE THE PRIMARY THREATS.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:28 PM EDTRiver Flood WarningGRRKalamazoo4 days
May 29, 11:09 PM EDTRiver Flood AdvisoryGRRIngham14 hr
May 29, 11:36 PM EDTRiver Flood WarningGRRClinton13 hr
May 30, 10:51 AM EDTMarine Dense Fog AdvisoryGRR21 hr
May 30, 12:51 PM EDTRiver Flood AdvisoryGRRKent46 hr
May 30, 12:51 PM EDTRiver Flood AdvisoryGRRKent34 hr
May 30, 4:15 PM EDTSmall Craft AdvisoryGRR28 hr

Nearby

River Flood Warnings in Michigan, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.